Health Tip: FDA Discusses Possible Risks of Bodybuilding Products
(HealthDay News) — Bodybuilding drugs may contain steroids or similar substances that could pose significant risks to users, the U.S. Food and Drug Administration warns.
Steroids and similar drugs have been associated with severe acne, hair loss, altered mood, irritability, increased aggression and depression, the agency says.
They’ve also been associated with life-threatening reactions such as kidney damage, heart attack, stroke, blood clots in the lungs and blood clots that occur in veins deep in the body.
If the product you’re using contains steroids, you should stop using it, the FDA says. If you’re not sure:
- Speak with your doctor about any bodybuilding products you have taken or are planning to take.
- Alert your doctor if you have symptoms such as nausea, weakness or fatigue, fever, abdominal pain, chest pain, shortness of breath, yellowing of the skin or whites of the eyes, or brown or discolored urine.